Alert archive / Maine / Heat Advisories in 2021
Heat Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this heat advisory at Jun 27, 2021, 4:03 PM EDT for Hancock County, Penobscot County, Piscataquis County, Maine. It took effect at Jun 28, 2021, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2021, 4:03 PM EDT (20:03 UTC)
- In effect from
- Jun 28, 2021, 12:00 PM EDT
- Expired
- Jun 28, 2021, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS71 KCAR 272003 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 403 PM EDT Sun Jun 27 2021 MEZ011-015-016-031-280415- /O.NEW.KCAR.HT.Y.0002.210628T1600Z-210628T2200Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Southern Piscataquis- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Dover-Foxcroft, Milo, and Guilford 403 PM EDT Sun Jun 27 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT MONDAY... * WHAT...Heat index values up to 97 expected. * WHERE...Central Penobscot, Southern Penobscot, Interior Hancock and Southern Piscataquis Counties. * WHEN...From noon to 6 PM EDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
334 WWUS71 KCAR 280112 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 912 PM EDT Sun Jun 27 2021 MEZ011-015-016-031-280915- /O.CON.KCAR.HT.Y.0002.210628T1600Z-210628T2200Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Southern Piscataquis- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Dover-Foxcroft, Milo, and Guilford 912 PM EDT Sun Jun 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT MONDAY... * WHAT...Heat index values up to 97 expected. * WHERE...Central Penobscot, Southern Penobscot, Interior Hancock and Southern Piscataquis Counties. * WHEN...From noon to 6 PM EDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
979 WWUS71 KCAR 280837 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 437 AM EDT Mon Jun 28 2021 MEZ011-015-016-031-282100- /O.CON.KCAR.HT.Y.0002.210628T1600Z-210628T2200Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Southern Piscataquis- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Dover-Foxcroft, Milo, and Guilford 437 AM EDT Mon Jun 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... * WHAT...Heat index values up to 97 expected. * WHERE...Central Penobscot, Southern Piscataquis, Southern Penobscot and Interior Hancock Counties. * WHEN...From noon today to 6 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
685 WWUS71 KCAR 281441 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1041 AM EDT Mon Jun 28 2021 MEZ011-015-016-031-282200- /O.CON.KCAR.HT.Y.0002.210628T1600Z-210628T2200Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Southern Piscataquis- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Dover-Foxcroft, Milo, and Guilford 1041 AM EDT Mon Jun 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Heat index values up to 96 expected. * WHERE...Central Penobscot, Southern Piscataquis, Southern Penobscot and Interior Hancock Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
379 WWUS71 KCAR 282205 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 605 PM EDT Mon Jun 28 2021 MEZ011-015-016-031-282315- /O.EXP.KCAR.HT.Y.0002.000000T0000Z-210628T2200Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Southern Piscataquis- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Dover-Foxcroft, Milo, and Guilford 605 PM EDT Mon Jun 28 2021 ...HEAT ADVISORY HAS EXPIRED... Temperatures and heat index values have dropped below heat advisory criteria, and therefore the heat advisory has been allowed to expire. $$ CB
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this heat advisory went out at Jun 27, 3:54 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 27, 3:54 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
354 PM EDT Sun Jun 27 2021
.SYNOPSIS...
A cold front will slowly sag southward across the area later
tonight into Monday. into northern Maine tonight and gradually
move southward to the coast by Monday night. The front will
stall across the region Tuesday into Wednesday. Low pressure
will approach from the west along the stalled front Thursday
and remain in the region through Friday.
&&
.NEAR TERM /THROUGH MONDAY/...
The very warm and humid air mass remains in place through the
period. The weak frontal boundary moves towards the northern
international border tonight and takes all of Monday to creep
southward towards Bangor and the coast. The upper flow is
basically parallel to the front. There will be two rounds of
convection with the front. The first will be this evening in
northwestern Aroostook County where convection will move in from
Quebec. The timing is late, but there are two concerns for
northern Aroostook County tonight. The first is heavy rainfall.
The very high PWATs over 2 inches along the boundary, a strong
LLJ as evidenced on METSAT imagery, an usually deep warm cloud
layer, elevated CAPE, and the potential for training cells over
the same areas are all contributing factors. The other concern
are the hodograph signatures and helicity. Fortunately, there
hasn't been any convection so far today to take advantage of
this twist, but as the front arrives with the storms in NW
Aroostook this evening, we'll have to watch the radar very
carefully for rotation. This will be a rather brief window
before midnight before storms taper off. Not expecting any
activity tonight besides northern Aroostook. The remainder of
the night looks just warm and very humid with lows near 70F with
the exception of cooler temps on the coast. Some fog is
expected along the coast tonight, but don't anticipate dense
fog. Given the humidity, fog may also make an appearance after
shower activity in northern Aroostook later tonight.
For Monday, the cold front will be the prime concern. Since it
will be in northern zones already in the morning, strong
convection potential is diminished with cloud cover and showers
in the morning. Still left in mention of thunder and heavy
rainfall, but the greater concerns will be further south where
both SBCAPE and shear align along with the continuing high
PWATs/deep moisture column, unusually high dew points and a
pre-frontal trough. These factors could produce isolated
coverage of very tall storms for Maine. The trop is over 40K
ft. While mid-lvl lapse rates remain unimpressive, steep low-lvl
lapse rates are showing. There's also the issue of elevated
helicity and unusually high values of forecast SIGTOR, 0-1km
EHI, 0-1 bulk shear, and low LCLs. That's most likely for
interior Downeast and south/central Penobscot County and that's
the general area where there's now mention of damaging winds and
small hail along with heavy rainfall in the afternoon. The
southeastern portion of the forecast area remains in an SPC
marginal risk area.
The other big issue for Monday is the heat. We've issued a rare
heat advisory for southern Piscataquis, south/central Penobscot
and northern Hancock counties. The actual temperatures will only
be in the lower 90s, but when combined with expected dew points
in the lower 70s, heat index values meet criteria in the
afternoon.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Cold front wl be bisecting the area by 00z Tue with showers and
storms ongoing. Expect that any storms wl still have the potential
to be strong with gusty winds and locally hvy rainfall for the first
few hours of Monday evening, especially over interior Downeast. With
loss of diurnal htg expect that any strong storms wl diminish before
midnight with perhaps a lingering isold storm with elevated
instability present. Given the warm and humid airmass lingering and
wet ground from any rain that's been able to fall the prior 2 days,
cannot rule out patchy-areas of fog throughout the region Mon night.
Temps wl dip into the m/u 60s Wed morning with so-called "cold
front" providing very little relief.
Through the end of the short term period, guidance is pretty much
all over the place with regard to forcing with most likely timeframe
for little in the way of showers being late Tue night. Zonal flow
aloft likely to bring another subtle s/wv acrs western and northern
areas by Wed morning along stalled frontal bndry. Showers and
thunderstorms likely to develop in the aftn as warm and humid
conditions continue.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Guidance appears to go off the rails in the long term with GFS
bringing the cold front thru late Wed night while EC and CMC slowly
bring it thru the CWA on Thu before stalling it along the coast Fri
morning. Not confident enuf to continue with likely pops past Thu
evening but with evident flow of moisture from the Gulf of Mexico in
advance of upr lvl trof and Bermuda High building twd the east coast
thru the end of the week, trends are pointing twd a wet end to the
week. Because of this pattern, temps wl remain on the cool side thru
the weekend.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR conditions are expected until later tonight when
MVFR cigs are expected to affect sites north of HUL into midday
Monday. LLWS will be a hazard this evening with southwesterly
winds at FL020 reaching over 40kts. The wind shear will slowly
move southward during the night. Thunderstorms are a threat for
sites such as FVE and CAR this evening. These thunderstorms
could have very heavy downpours. Thunderstorms will be a hazard
for sites mostly from GNR to MLT to HUL southward on Monday
afternoon.
SHORT TERM:
Mon night...MVFR/IFR in storms early and fog late. Light NW
winds.
Tuesday-Tuesday night...Mainly VFR with potential for showers
and storms in the afternoon/evening. Cannot rule out IFR in
patchy fog late Tue night. Light W winds.
Wed-Fri...MVFR/IFR likely with showers and storms. Light winds.
&&
.MARINE...
NEAR TERM: Winds will decrease this evening, but will have to
leave the advisory up due to seas. Seas may cause the advisory
to be extended into Monday morning. Continued to adjust model
winds down due to stability. Very warm and humid air over the
waters will continue to contribute to areas of fog through the
period.
SHORT TERM: Seas and winds below SCA levels due to stable layer
thru the end of the week. Warm and humid air over the cold
waters will bring fog to the waters Tue and Wed morning.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory from noon to 6 PM EDT Monday for MEZ011-015-016-
031.
Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...Small Craft Advisory until 7 AM EDT Monday for ANZ050>052.
&&
Near Term...MCW
Short Term...Farrar
Long Term...Farrar
Aviation...MCW/Farrar
Marine...MCW/FarrarHazardous weather outlook, Jun 27, 4:57 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 457 AM EDT Sun Jun 27 2021 MEZ001-002-280900- Northwest Aroostook-Northeast Aroostook- 457 AM EDT Sun Jun 27 2021 This Hazardous Weather Outlook is for Far Northern Maine. .DAY ONE...Today and Tonight. Heavy rainfall and gusty winds will be possible with stronger showers or storms this afternoon across northern Aroostook County. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ003>006-010-011-015>017-031-032-280900- Northern Somerset-Northern Piscataquis-Northern Penobscot- Southeast Aroostook-Central Piscataquis-Central Penobscot- Southern Penobscot-Interior Hancock-Central Washington- Southern Piscataquis-Northern Washington- 457 AM EDT Sun Jun 27 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated strong to severe thunderstorms will be possible Monday afternoon. Storms may contain gusty winds and heavy rainfall. Training storms may result in ponding of poor drainage areas, as well as rapid rises in small streams. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-280900- Coastal Hancock-Coastal Washington- 457 AM EDT Sun Jun 27 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-280900- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 457 AM EDT Sun Jun 27 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:02 AM EDT | Small Craft Advisory | CAR | 27 hr | |
| Jun 27, 4:07 AM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.